Alert archive / Utah / Red Flag Warnings in 2020
Red Flag Warning 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at May 28, 2020, 3:05 PM MDT for 12 counties in Utah. It took effect at May 30, 2020, 12:00 PM MDT. It was in force for 57 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 28, 2020, 3:05 PM MDT (21:05 UTC)
- In effect from
- May 30, 2020, 12:00 PM MDT
- Expired
- Jun 1, 2020, 9:00 PM MDT
- In force
- 57 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Carbon County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, San Juan County, UT, Sanpete County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 127 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 3:40 PM MDT | TSTM WND GST 59 | 3 Ne Fillmore, UT | UDOT SITE UTCIR |
| May 30, 3:50 PM MDT | TSTM WND GST 68 | 3 Ne Fillmore, UT | UDOT SITE UTCIR |
| May 30, 6:35 PM MDT | TSTM WND GST 46 | 1 E Blanding Muni Arpt, UT | AWOS STATION KBDG BLANDING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.1 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2363 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
827 WWUS85 KSLC 282105 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 305 PM MDT Thu May 28 2020 UTZ492-495-497-498-291000- /O.UPG.KSLC.FW.A.0002.200530T1800Z-200531T0300Z/ /O.NEW.KSLC.FW.W.0003.200530T1800Z-200601T0200Z/ Central Utah West Desert-Color Country West Desert-Mojave Desert- Grand Staircase- 305 PM MDT Thu May 28 2020 ...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO 8 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492...495...497 AND 498... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon Saturday to 8 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 495 Color Country West Desert... Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...South 20 to 30 mph with gusts 40 to 50 mph. * RELATIVE HUMIDITY...As low as 9-12 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. * ADDITIONAL DETAILS...Winds will subside by late Saturday evening, then increase once again Sunday morning. Humidity recoveries will be fair to locally poor Saturday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
9 follow-up statements
905 WWUS85 KSLC 290918 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 318 AM MDT Fri May 29 2020 UTZ492-495-497-498-291730- /O.CON.KSLC.FW.W.0003.200530T1800Z-200601T0200Z/ Central Utah West Desert-Color Country West Desert-Mojave Desert- Grand Staircase- 318 AM MDT Fri May 29 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO 8 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492...495...497 AND 498... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 495 Color Country West Desert... Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...South 20 to 30 mph with gusts 40 to 50 mph. * RELATIVE HUMIDITY...As low as 7 to 12 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. * ADDITIONAL DETAILS...Winds will subside by late Saturday evening, then increase once again Sunday morning. Humidity recoveries will be fair to locally poor Saturday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
702 WWUS85 KSLC 291826 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 1226 PM MDT Fri May 29 2020 UTZ492-495-497-498-292200- /O.CON.KSLC.FW.W.0003.200530T1800Z-200601T0200Z/ Central Utah West Desert-Color Country West Desert-Mojave Desert- Grand Staircase- 1226 PM MDT Fri May 29 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO 8 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492...495...497 AND 498... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 495 Color Country West Desert... Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...South 20 to 30 mph with gusts 40 to 50 mph. * RELATIVE HUMIDITY...As low as 7 to 12 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. * ADDITIONAL DETAILS...Winds will subside by late Saturday evening, then increase once again Sunday morning. Humidity recoveries will be fair to locally poor Saturday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
223 WWUS85 KSLC 292059 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 259 PM MDT Fri May 29 2020 UTZ492-495-497-498-301100- /O.CON.KSLC.FW.W.0003.200530T1800Z-200601T0200Z/ Central Utah West Desert-Color Country West Desert-Mojave Desert- Grand Staircase- 259 PM MDT Fri May 29 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO 8 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492...495...497 AND 498... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 495 Color Country West Desert... Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...South 20 to 30 mph with gusts 40 to 50 mph. * RELATIVE HUMIDITY...As low as 8 to 12 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. * ADDITIONAL DETAILS...Winds will subside by late Saturday evening, then increase once again Sunday morning. Humidity recoveries will be fair to locally poor Saturday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-301100- /O.NEW.KSLC.FW.A.0003.200531T1800Z-200601T0200Z/ San Rafael Swell- 259 PM MDT Fri May 29 2020 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489... The National Weather Service in Salt Lake City has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Sunday afternoon through Sunday evening. * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell. * WINDS...Southwest 15 to 25 mph with gusts near 35 mph. * RELATIVE HUMIDITY...As low as 9 to 14 percent * IMPACTS...Critical fire weather conditions are possible. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
004 WWUS85 KSLC 300903 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 303 AM MDT Sat May 30 2020 UTZ492-495-497-498-302200- /O.CON.KSLC.FW.W.0003.200530T1800Z-200601T0200Z/ Central Utah West Desert-Color Country West Desert-Mojave Desert- Grand Staircase- 303 AM MDT Sat May 30 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492...495...497 AND 498... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 495 Color Country West Desert... Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...South 25 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...Afternoon minimums between 9 and 15 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. * ADDITIONAL DETAILS...Winds will subside by late Saturday evening, then increase once again Sunday morning. Humidity recoveries will be fair to locally poor Saturday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-302200- /O.CON.KSLC.FW.A.0003.200531T1800Z-200601T0200Z/ San Rafael Swell- 303 AM MDT Sat May 30 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489... * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell. * WINDS...South 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...Afternoon minimums low as 11 percent. * IMPACTS...Critical fire weather conditions are possible. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
680 WWUS85 KSLC 302133 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 333 PM MDT Sat May 30 2020 UTZ489-311100- /O.UPG.KSLC.FW.A.0003.200531T1800Z-200601T0200Z/ /O.EXB.KSLC.FW.W.0003.200531T1800Z-200601T0200Z/ San Rafael Swell- 333 PM MDT Sat May 30 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell. * WINDS...South 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...Afternoon minimums low as 11 percent. * IMPACTS...Critical fire weather conditions are possible. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ492-495-497-498-311100- /O.CON.KSLC.FW.W.0003.000000T0000Z-200601T0200Z/ Central Utah West Desert-Color Country West Desert-Mojave Desert- Grand Staircase- 333 PM MDT Sat May 30 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492...495... 497 AND 498... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 495 Color Country West Desert... Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...South 25 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...Afternoon minimums between 9 and 15 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. * ADDITIONAL DETAILS...Winds will subside by late this evening, then increase once again Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
134 WWUS85 KSLC 310932 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 332 AM MDT Sun May 31 2020 UTZ492-495-312200- /O.EXT.KSLC.FW.W.0003.000000T0000Z-200602T0300Z/ Central Utah West Desert-Color Country West Desert- 332 AM MDT Sun May 31 2020 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Afternoon mins low as 9 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. * ADDITIONAL DETAILS...Winds will subside by late this evening, then increase once again by Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ497-498-312200- /O.CON.KSLC.FW.W.0003.000000T0000Z-200601T0200Z/ Mojave Desert-Grand Staircase- 332 AM MDT Sun May 31 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND 498... * AFFECTED AREA...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...South 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...Afternoon mins low as 9 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-312200- /O.CON.KSLC.FW.W.0003.200531T1800Z-200601T0200Z/ San Rafael Swell- 332 AM MDT Sun May 31 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489... * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell. * WINDS...South 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...Afternoon mins low as 11 percent. * IMPACTS...Critical fire weather conditions are possible. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
186 WWUS85 KSLC 312216 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 416 PM MDT Sun May 31 2020 UTZ492-495-011100- /O.CON.KSLC.FW.W.0003.000000T0000Z-200602T0300Z/ Central Utah West Desert-Color Country West Desert- 416 PM MDT Sun May 31 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Afternoon mins low as 9 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. * ADDITIONAL DETAILS...Winds will subside by late this evening, then increase once again by Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ497-498-010200- /O.CON.KSLC.FW.W.0003.000000T0000Z-200601T0200Z/ Mojave Desert-Grand Staircase- 416 PM MDT Sun May 31 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND 498... * AFFECTED AREA...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...South 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...Between 9 and 13 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-010200- /O.CON.KSLC.FW.W.0003.000000T0000Z-200601T0200Z/ San Rafael Swell- 416 PM MDT Sun May 31 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489... * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell. * WINDS...South 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...Between 9 and 12 percent. * IMPACTS...Critical fire weather conditions are possible. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
893 WWUS85 KSLC 010856 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 256 AM MDT Mon Jun 1 2020 UTZ492-495-011700- /O.CON.KSLC.FW.W.0003.000000T0000Z-200602T0300Z/ Central Utah West Desert-Color Country West Desert- 256 AM MDT Mon Jun 1 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Afternoon mins low as 9 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
932 WWUS85 KSLC 012045 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 245 PM MDT Mon Jun 1 2020 UTZ492-495-020300- /O.CON.KSLC.FW.W.0003.000000T0000Z-200602T0300Z/ Central Utah West Desert-Color Country West Desert- 245 PM MDT Mon Jun 1 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Afternoon mins low as 9 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at May 28, 10:07 AM MDT, 4 hours 58 minutes earlier.
Area forecast discussion, May 28, 10:07 AM MDT, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1007 AM MDT Thu May 28 2020
.SYNOPSIS...High pressure aloft will strengthen over the region
through Friday resulting in hot, dry, mid-summer conditions. This
high will move east early in the upcoming weekend, allowing for a
southerly flow aloft to develop across the region.
&&
.DISCUSSION...Strengthening of the upper ridge across the western
states the next couple of days will result in hot, dry, summer-
like conditions through end of the week. The shift of the ridge
axis to the east of the Utah on Saturday will add increasing
southerly winds to the mix with a well mixed air mass maintaining
the hot and dry conditions across the forecast area.
The upper low currently centered near 28/128 will begin a slow
northeast drift, reaching the central California coast by early
Saturday. This feature will then turn more to the north and become
an open trough over the Pacific Northwest later in the weekend.
Though far removed from Utah, this low could draw some moisture
north into the state. This moisture, along with strong daytime
heating, will likely produce terrain-based cumulus with a few
high-based showers/thunderstorms possible at peak heating through
the upcoming weekend.
No updates to the earlier forecast planned at this time.
&&
.AVIATION...VFR conditions expected at SLC terminal through the TAF
period. Light southeast winds will transition to northwest around
18Z.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Saturday afternoon through Saturday
evening for UTZ492-495-497-498.
Excessive Heat Warning until midnight MDT Friday night for
UTZ019.
WY...None.
&&
PUBLIC...CONGER
AVIATION...BILLINGSLEY
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, May 28, 4:18 AM MDT, 10 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 418 AM MDT Thu May 28 2020 UTZ001>016-019>021-517-518-WYZ021-291030- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 418 AM MDT Thu May 28 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Excessive heat develops across southwest Utah today, with temperatures running about 20 degrees above average. Overnight temperatures will remain in the 70s tonight providing little relief from the heat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Excessive heat continues for southwest Utah on Friday, while it becomes quite hot across the rest of the state with daytime high temperatures running about 20 degrees above average. The combination of near record temperatures and poor overnight recover expected Friday night along the Wastach Front may reach Heat Advisory criteria. Southwesterly winds will increase late Friday through Saturday, with gusts 40 to 50 mph possible Saturday across much of western Utah. Strong winds may also support critical fire weather conditions as early as late Friday in Southwest Utah. The potential for widespread critical fire weather conditions will be highest on Saturday, but the potential will linger into Sunday and possibly Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Red Flag Warnings in Utah, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.